Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 19, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 17, 2011, 4:39 AM EDT. It took effect at Mar 17, 2011, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 4:39 AM EDT (08:39 UTC)
- In effect from
- Mar 17, 2011, 10:00 AM EDT
- Expired
- Mar 17, 2011, 10:58 PM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
112 WHUS73 KIWX 170839 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EDT THU MAR 17 2011 LMZ043-046-171700- /O.NEW.KIWX.SC.Y.0019.110317T1400Z-110318T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 AM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EDT TONIGHT. * WINDS: SOUTHWEST WINDS UP TO 30 KNOTS. * WAVES: UP TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
156 WHUS73 KIWX 171533 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1133 AM EDT THU MAR 17 2011 LMZ043-046-172345- /O.CON.KIWX.SC.Y.0019.000000T0000Z-110318T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1133 AM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS: SOUTHWEST WINDS UP TO 30 KNOTS. * WAVES: UP TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
875 WHUS73 KIWX 172138 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EDT THU MAR 17 2011 LMZ043-046-180400- /O.CON.KIWX.SC.Y.0019.000000T0000Z-110318T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 538 PM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS: SOUTHWEST WINDS TO 25 KNOTS. * WAVES: TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
975 WHUS73 KIWX 180029 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 829 PM EDT THU MAR 17 2011 LMZ043-046-180400- /O.CON.KIWX.SC.Y.0019.000000T0000Z-110318T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 829 PM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS: SOUTHWEST WINDS TO 25 KNOTS. * WAVES: TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
415 WHUS73 KIWX 180258 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 PM EDT THU MAR 17 2011 LMZ043-046-180400- /O.CAN.KIWX.SC.Y.0019.000000T0000Z-110318T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 PM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 22 KNOTS AND ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH OVERNIGHT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 4:20 AM EDT, 19 minutes earlier.
Area forecast discussion, Mar 17, 4:20 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 AM EDT THU MAR 17 2011 .SHORT TERM... VIGOROUS NRN STREAM SW TROUGH OVR SE AB WILL CONT EWD TDA W/CDFNT CROSSING CWA THIS EVENING. HWVR POOR RTN MSTR FLUX AHD OF THIS SYS NOTED IN 00Z RAOBS AND GIVEN HGTS FALLS PASSING WELL NORTH OF REGION TONIGHT DOUBT MUCH IF ANYTHING DVLPS PRECIP WISE. HWVR FOR CONTINUITY/COLLABORATION SAKE WILL CONT W/LOW CHC POPS LT THIS AFTERNOON AND TONIGHT. GREATER NR TERM CHALLENGE IS EXTENT OF WARMING THIS AFTN WITHIN SOMEWHAT DIRTY LOW LVL THERMAL RIDGE. MOS GUIDANCE TEMPS FAIRLY CLOSE YET WAS MUCH TOO COOL YDA. UPSTREAM OBSVD MAX TEMPS YDA RANGE FM THE MID 60S-LOW 70S AND SEE LTL REASON BASED ON KDVN/KILX RAOBS FM LAST EVENING WHY MIXING TO 850MB IS NOT REALIZED. THAT PUTS MUCH OF CWA IN UPR 60/LWR 70 POTENTIAL TEMP RANGE AND BUMPED PRIOR GRIDDED TEMPS ACCORDINGLY. MORE IMPORTANT TRENDS SEEN ACRS THE BOARD IN 00Z GUIDANCE WAS FOR GREATER AMPLIFICATION OF NRN STREAM SW TROUGH THROUGH NEW ENGLAND ON FRI. THIS YIELDS A FARTHER SOUTH PUSH TO FNTL BNDRY THU NIGHT AND IN TURN MORE SIG LL CAA WING DVLPG WITHIN NW LL FLW FRI WHICH IS NO DOUBT EXEMPLIFIED THROUGH SIG CONTRAST SEEN BTWN 00Z MET/MAV MOS GUIDANCE ACRS NW IN/SW MI IN MODIFIED LAKE PLUME. WILL SIDE HEAVILY TWD HIGHRES MODEL HANDLING OF POTENT LK BNDRY AND NOTCH NW CWA SIGNIFICANTLY COLDER. OTHERWISE EJECTION OF WK SECONDARY SW FRI HAD SLOWED CONSIDERABLY AND NOW PROGGED TO KICK OUT FRI AFTN/FRI NIGHT. HWVR 00Z MODEL CONSENSUS SHOWS AN OVERALL SWD LL BAROCLINIC ADJUSTMENT WHICH IN TURN NECESSITATES A DOWNWARD TREND IN PRIOR POPS AS MOST INDIVIDUAL DETERMINISTIC GUIDANCE KEEPS THINGS DRY. && .LONG TERM... SATURDAY THROUGH WEDNESDAY...THE INITIAL FORECAST CHALLENGE THIS PERIOD IS HIGH TEMPERATURES ON SATURDAY AS COOL AIR SPREADS SOUTHWEST OVER UPSTREAM LAKES WITH TEMPERATURES NEAR FREEZING. PREFER THE COOLER MET NUMBERS SATURDAY WITH THIS SCENARIO WITH HIGHS NEAR 50 MOST AREAS. CLOUDS UNDER THE BASE OF THE SUBSIDENCE INVERSION WILL ALSO KEEP TEMPS COOLER SATURDAY. THERE SHOULD BE A CHILLY EAST FLOW SATURDAY NIGHT WITH THE UPSTREAM LOW LEVEL FLOW COMING FROM AREAS THAT INCLUDE LAKE WATER NEAR FREEZING OR ICE COVERED WATER. TRENDED LOWS DOWN SATURDAY NIGHT...AND THESE LOWS MAY STILL BE TOO WARM. FROM SUNDAY THROUGH WEDNESDAY...THE LIKELIHOOD OF A WET PERIOD APPEARS TO BE INCREASING GIVEN THE POTENTIAL FOR SEVERAL ROUNDS OF PRECIPITATION ALONG WITH THE CHANCE FOR STORMS AS SHORT WAVE TROFS EJECT OUT OF THE MAIN UPSTREAM LONG WAVE TROF. STILL TOO EARLY TO TRY TO PUT MUCH DETAIL IN THIS PERIOD...BUT TRIED TO INCREASE THE TEMPERATURES GRADIENT FROM NORTH TO SOUTH. THE ECMWF TREND TOWARD A MORE SOUTHERN TRACK OF THE SURFACE LOW TUESDAY/WEDNESDAY SEEMS REASONABLE GIVEN A 1040 MB SFC HIGH NORTH OF LAKE SUPERIOR. IF THIS TREND IS CORRECT...WITH A LOW TRACK JUST SOUTH OF THE FORECAST AREA...THERE WILL LIKELY BE RENEWED FLOODING ISSUES IF HEAVY RAIN MATERIALIZES. FOR NOW...HAVE KEPT A CHANCE FOR RAIN FROM LATE SUNDAY THROUGH WEDNESDAY. THERE MAY BE A WINTRY MIX OF PRECIPITATION WEDNESDAY ESPECIALLY OVER NORTHERN AREAS...BUT FOR NOW HAVE LEFT JUST RAIN GIVEN UNCERTAINTIES. && .AVIATION... VFR CONDS THROUGH THE PD XPCD. LLJ ATOP SHALLOW INVERSION WILL ABATE QUICKLY AFT SUNRISE W/CORRESPONDING JUMP IN SFC GRADIENT WINDS BY 15Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...SKIPPER AVIATION...T
Hazardous weather outlook, Mar 16, 9:21 PM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 921 PM EDT WED MAR 16 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180130- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 921 PM EDT WED MAR 16 2011 /821 PM CDT WED MAR 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EARLY THURSDAY NIGHT AND AGAIN FROM SUNDAY AFTERNOON THROUGH TUESDAY. SEVERE STORMS ARE NOT EXPECTED EARLY THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180130- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 921 PM EDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EARLY THURSDAY NIGHT AND AGAIN FROM SUNDAY AFTERNOON THROUGH TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.